Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes mobility impairment and memory loss when diagnosed with Guillain-Barre syndrome?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3415 Questions

default
Posted on Tue, 4 Apr 2017 in Brain and Spine
Question: I am suffering from two things.
1) My husband died from Cancer in Sept
2) I have been disgnosed with a nerve disorder (Guillian Barr) that is limiting my mobility and I have significant memory loss

I forgot to say that I have seen a neurologist. He diagnosed the nerve disorder. I am going to a rehabilitation place called NovaCare twice a week and I have some exercise machines at home. There has been significant improvement in my hand and feet motion. My question is which incident is causing the difficulties i.e. physical or psychological, or both?
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Read below

Detailed Answer:
I read your question carefully and I understand your concern.

Guillain Barre is a condition which affects peripheral nerves. It does not affect the brain. So it is responsible for the mobility issues but doesn't have any effect on the memory issues. It fully justifies mobility difficuties, that part is not psychological.

As for the possible connection of memory loss with psychological issues....in itself psychological issues like anxiety and depression do not cause memory loss. However it is common that they mimic it by affecting concentration and motivation. Concentration issues affect registering information and hence they may mimic memory loss.

I remain at your disposal for other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Anxiety

doctor1 MD

My resting heart rate is usually about 70. Right now it is 104. Earlier today it was 84/ Nothing has happened to elevate it. I have been sitting at my desk all day except for a short walk outside.
I am 46, in good health and not overweight.
I had a panic attack last Thursday. My first ever though I have suffered from workplace anxiety symptoms for more than two years.
What do you think?

doctor1 MD

I feel a little silly asking a doctor questions online, but I'm nervous...I can't get into the dr today and nervous about something...just want my mind put to ease. I have anxiety so I may be making these symptoms worse then they are.....



I have a little blood in my stools, abdominal pain and I have to pee a lot (not pregnant). On top of it all I'm SO TIRED all of the time......I'm thinking the worse, and hoping its just a UTI or something, please let me know your thoughts. Should I sit and worry all day?? UGH!!!

doctor1 MD

Hi,I am 23 years old, 6ft'1 and weigh 210 pounds. Two weeks ago, I suddenly became constipated after eatting lunch. In addition, I developed a dull but annoying pain in my lower left abdomen, near my hip. The weird thing is I have bowl movements but not normal ones like I am used too. I have an issue with anxiety and prescribed medication for it. However, I no longer take it, but I do have manageing my stress and anxiety. I saw my doctor yesterday and he said it could be a gi bug and could have developed because of stress.

doctor1 MD

I don t know what is wrong with me. I have been having moderate diaherra for the past 3 days now and I can barely keep water down. Just recently I have been having panic attacks/heart racing for the last 3 hours now and I don t know if I should go to the ER.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?